Oklahoma, 2006Lightning Strike in Oklahoma, June 12, 2006
June 12, 2006 · NWS TSA · 1 event in 1 county or zone
1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.0 million
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 12, 1:48 AM CST, 6 hours 12 minutes earlier.
Area forecast discussion, Jun 12, 1:48 AM CST, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
248 AM CDT MON JUN 12 2006
.DISCUSSION...
CONVECTION HAS DEVELOPED TO THE NORTH OF THE AREA OVER SOUTHERN KS
THE PAST FEW HOURS. THIS ACTIVITY IS IN RESPONSE TO A MODEST LOW
LEVEL JET OVER WESTERN AND CENTRAL OK THIS MORNING. SATL AND RADAR
TRENDS ALSO SHOWING AN MCV OVER SOUTHWESTERN KS THIS MORNING
MOVING SLOWLY TO THE EAST. FEEL THIS ACTIVITY WILL BE HARD PRESSED
TO HAVE ANY IMPACT INTO THE AREA THIS MORNING...BUT NOT TOTALLY
OUT OF THE QUESTION.
ALSO...MESONET SHOWING A WEAK BOUNDARY/WIND-SHIFT LINE ACROSS THE
AREA WITH LIGHT NORTHEASTERLY WINDS GRADUALLY SPREADING INTO THE
AREA. THIS SHOULD HELP KEEP TEMPS DOWN A BIT TODAY...ESPECIALLY
OVER THE NORTHEASTERN HALF OF THE AREA. HAVE SPREAD SOME RATHER
GENERIC LOOKING SLIGHT CHANCE POPS ACROSS THE AREA TO ACCOUNT FOR
THIS MORNINGS ACTIVITY IN THE NORTH...AND WEAK BOUNDARY AND
POTENTIAL OUTFLOW FROM NORTHERN ACTIVITY FOR LATER TODAY INTO
TONIGHT. WILL KEEP AN EYE ON ACTIVITY TO THE NORTH FOR ANY LAST
MINUTE ADJUSTMENTS IN NORTHERN ZONES.
OTHERWISE...AFTER A FEW SLIGHTLY COOLER DAYS THE HEAT SHOULD
RETURN FOR THE MIDDLE AND LATTER PART OF THE WEEK. UPPER RIDGE
CURRENTLY WEST OF THE AREA WILL BE STRENGTHENING BACK MORE
DIRECTLY OVER THE REGION...AND TEMPS WILL BE CLIMBING UPWARD AS
THERMAL AXIS BECOMES POSITIONED OVER THE AREA. WILL ALSO KEEP THE
FORECAST DRY FOR THE REMAINDER OF THE WEEK BEYOND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 67 90 68 / 20 20 10 10
FSM 93 67 91 65 / 20 20 10 10
MLC 96 68 91 67 / 20 20 10 10
BVO 85 63 89 63 / 20 20 10 10
FYV 84 60 85 60 / 20 20 10 10
BYV 81 59 84 61 / 20 20 10 10
MKO 90 65 88 66 / 20 20 10 10
MIO 83 60 88 63 / 20 20 10 10
F10 91 66 89 67 / 20 20 10 10
HHW 98 72 93 68 / 20 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 23
LONG TERM FORECASTER ID= 14
Hazardous weather outlook, Jun 12, 3:45 AM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
445 AM CDT MON JUN 12 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
445 AM CDT MON JUN 12 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA... SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...THIS AFTERNOON.
DISCUSSION...
SHOWERS AND THUNDERSTORMS ASSOCIATED WITH A LOW
LEVEL JET WERE SLOWLY BUILDING SOUTHEAST ACROSS KANSAS...WITH
ISOLATED TO WIDELY SCATTERED ACTIVITY DEVELOPING ACROSS PARTS OF
NORTHEAST OKLAHOMA. ELEVATED INSTABILITY APPEARS TOO MARGINAL TO
SUPPORT ANY SEVERE WEATHER THIS MORNING. AS THE LOW LEVEL JET
SUBSIDES...THESE STORMS ARE EXPECTED TO DIMINISH AS THE MORNING
PROGRESSES. ADDITIONAL STORMS MAY DEVELOP ALONG THE SURFACE
BOUNDARY IN THE AFTERNOON ACROSS SOUTHEAST OKLAHOMA AND WEST
CENTRAL ARKANSAS. WARM MID LEVEL TEMPERATURES ARE EXPECTED TO
LIMIT AREAL COVERAGE OF STORMS...HOWEVER AFTERNOON HEATING WILL
ALLOW INSTABILITY TO BE MAXIMIZED SOUTH OF THE FRONT. CAPES OF
2000 J/KG AND LIFTED INDICES APPROACHING MINUS 5 MAY ALLOW FOR A
STORM OR TWO TO BECOME SEVERE...WITH DAMAGING WIND GUSTS THE
PRIMARY THREAT. LOSS OF DAYTIME HEATING WILL QUICKLY DIMINISH ANY
LINGERING SEVERE THREAT BY EARLY EVENING.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED ACROSS PARTS OF SOUTHEAST
OKLAHOMA AND WEST CENTRAL ARKANSAS THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
SLIGHTLY COOLER AIR FILTERING IN BEHIND THE FRONT WILL BE REALIZED
FOR TUESDAY...HOWEVER THE UPPER RIDGE AND ASSOCIATED WARMER
TEMPERATURES ALOFT WILL BUILD BACK INTO THE AREA BY THE END OF THE
WORK WEEK.
EMERGENCY MANAGEMENT PLANNING STATEMENT...
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 12, 4:53 AM CST, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
553 AM CDT MON JUN 12 2006
OKZ057-058-121200-
CRAIG OK-OTTAWA OK-
553 AM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
OTTAWA AND CRAIG
AT 553 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 18
MILES NORTHWEST OF COMMERCE...MOVING SOUTHEAST AT 15 MPH.
A LARGE PORTION OF OTTAWA AND CRAIG COUNTIES WILL BE AFFECTED BY
THESE STORMS THROUGH 700 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Jun 12, 4:58 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
558 AM CDT MON JUN 12 2006
OKZ054-121200-
OSAGE OK-
558 AM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OSAGE
AT 558 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF APPERSON...MOVING SOUTHEAST AT 15 MPH.
A LARGE PORTION OF OSAGE COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 700 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Special weather statement, Jun 12, 5:41 AM CST, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
641 AM CDT MON JUN 12 2006
OKZ056-121245-
NOWATA OK-
641 AM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 745 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
NOWATA
AT 641 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES NORTH OF LENAPAH...MOVING SOUTH AT 15 MPH. A LARGE PORTION OF
NOWATA COUNTY WILL BE AFFECTED BY THESE STORMS THROUGH 745 AM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jun 12, 6:17 AM CST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
717 AM CDT MON JUN 12 2006
OKZ057-121315-
CRAIG OK-
717 AM CDT MON JUN 12 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 815 AM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
CRAIG
AT 717 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
WEST OF HOLLOW...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VINITA...WHITE OAK...CENTRALIA...
HOLLOW AND CENTRAILIA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Lightning, Tulsa
- When
- June 12, 8:00 AM CST
- Where
- Tulsa County, Glenpool
- Property damage
- $2.0 million
- Reported by
- NEWSPAPER
- Coordinates
- 36.121, -95.941 (the zone’s center; the record gives no point)
A fuel tank which contained 5 million gallons of gasoline was struck by lightning causing a fire. The fuel tank was part of a tank farm near Glenpool. 800,000 gallons of fuel burned with much of the rest being pumped out of the tank. The tank was originally 48 feet tall and when the fire was finally put out by covering it with a chemical foam it stood at 20 feet tall. The fire started early in the morning and was put out early that evening. Residents from five surrounding homes voluntarily evacuated. Traffic on nearby Highway 75 was rerouted for a time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Oregon, June 12, 2006$20 million · 1.75 in hail · 4 events
- Heat in Louisiana, June 12, 20061 death · 1 event
- Hail in Oregon, June 12, 2006$7.0 million · 2 in hail · 4 events
- Tropical Storm in Florida, June 12 to 14, 2006$250,000 · 18 events
- Lightning Strike in South Carolina, June 12, 20061 injured · $200,000 · 1 event
- Lightning Strikes in Alabama, June 12, 2006$150,000 · 2 events
- Hail and Damaging Wind in North Carolina, June 12, 2006$100,000 · 2.75 in hail · 6 events
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Storm Surge in Florida, June 12 to 13, 2006$75,000 · 1 event
- Wildfire in Wisconsin, June 12, 2006$50,000 · 1 event
- Hail and Damaging Winds in North Carolina, June 12, 2006$30,000 · 1 in hail · 5 events
- Flash Flooding and Debris Flow in Washington, June 12, 20062 injured · 50 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514548.